I would love to share with you a healing testimony of this beautiful little girl named Arizona Star! I’m so glad that her mother Lindsey contacted me for advice on healing her eczema. I’m also so thankful that she didn’t have to experience the rough journey of an intense Topical Steroid Withdrawal. Her healing time happened pretty rapidly, by following the protocol that I recommend. Check out the interview I did with her mother Lindsey, as well as progress pictures below!
Yup, you read that title right… March 2016 marks four whole years that I’ve been topical steroid free! It’s pretty amazing when I look back at all that I’ve endured, physically, mentally & emotionally. This post is kind of bittersweet because on one hand I have nothing but gratitude in my heart that I’ve come this far but on the other hand I wish I could be writing this saying that I’m completely healed and back to my normal life. Now this isn’t to discourage anyone…healing DOES happen. In my case it’s taking awhile. If you’re new to my blog I think it’s best for me to give some background of my history. I used topical steroids from 10 months old to 26 years old. I also had injections of (I believe) triamcinolone into my hands and feet multiple times. I was diagnosed with stage 3 Hodgkin’s Lymphoma in 2008, which I underwent 6 months of chemo twice a month (it’s said chemo has a half life in the body up to 10-12 years!). So needless to say I’ve had A LOT of toxic build up in my body, hence my lengthy withdrawal. Buuuut I’m apparently right around the time as far as healing times go. Supposedly for every 7 years you’ve used TS you will go through a year of withdrawal. So although actually 28 years of usage would equal 4 years of withdrawal, I’m not too far off, plus I have the “added bonus” of injections and chemo 😦 . Everyone is different and depending on your usage and potency you may have a shorter or longer healing time than myself, so don’t be alarmed by my lengthy healing time… you may restore faster than me, it just all depends.
My friend and fellow TSW warrior Holly Barrett was featured in her local paper in Chelmsford, UK! I think it’s so awesome that she put herself out there to share her story and spread awareness about topical steroid addiction and the withdrawal process. The more we make ourselves vulnerable to the world, the more lives that can be saved! Cheers to you Holly! ❤
She wanted to mention that she didn’t say there wasn’t any adult eczema in India, but what she actually said was they have big withdrawal problems there due to using a skin lightening treatment. Also that she was only joking about scaring kids, it wasn’t her primary concern, but it came off very serious lol 🙂
click to enlarge
My skin has been craving some good ol’ vitamin D and a few days ago it was warm enough (55 degrees) to sit on the stoop and soak up some healing rays 🙂 I live in NYC and this winter has been quiet long, and pretty brutal. Being homebound and not being able to put on shoes to get out to take a walk and such has been pretty rough on me, but I’m so thankful that spring has finally sprung and the weather is warming up enough to get some sunlight on my deficient skin. I have no doubt that just soaking in some sun will help along my healing!
Vitamin D is so crucial for the human body and especially for eczema sufferers.
- It can help the immune system reduce levels of inflammatory proteins called cytokines, and it strengthen your skin barriers.
- Vitamin D causes skin cells to make more antimicrobial proteins, which is why people with low levels of vitamin D tend to have more skin infections.
Since I’m darker skinned, I will need to absorb the suns rays longer than someone of fairer skin. The melanin (substance that affects how light or dark your skin colour is) that is in my skin makes it harder for the UVB rays to enter my skin. So with less UVB being absorbed through the skin, less vitamin D is produced each minute.
The paler your skin type the more easily your skin can produce vitamin D. So, if you have skin type I to III, you produce vitamin D more quickly than if you have skin type IV to VI. For example, if you have skin type I, it might take around 15 minutes of sun exposure to get the vitamin D you need, while if you have skin type V or VI, it might take up to six times longer (up to 2 hours).
Because of all these factors – your skin type, where you live and the time of day or season – it can be difficult to work out how much time you need to spend exposing your skin to the sun in order to get the vitamin D you need. A good rule of thumb is to get half the sun exposure it takes for your skin to turn pink to get your vitamin D and expose as much skin as possible.
The best way to get vitamin D is of course through the sun, but you can get it through supplements and small amounts in certain foods. You can find this vitamin in a vegan food source…mushrooms! Just like humans, mushrooms have the capacity to produce vitamin D when exposed to ultraviolet light.
I have been taking a few whole food plant based supplements to help give me a lil boost of vitamin D while I’ve been hibernating this winter. This Premium Mushroom Blend supplement for vitamin D2 and another whole food plant based supplement for Vitamin D3. If you are interested in more info about it just shoot me an email! email@example.com .
Here’s some info from the http://www.itsan.org q & a section about sunbathing…..
Q: I’ve heard that getting some sun on my skin may help me heal. Can you describe this in detail?
A: Sun is not promised to speed healing but is often found to help. It is only recommended for those in the later stages of Topical Steroid Withdrawal after flares have stopped, and when the skin is dry, thicker, and not pink or red. UV rays can help restore the dry, steroid-damaged skin to a normal, healthy state. You must be careful to avoid getting too much sun or getting too hot. Start with a short amount of time (10 minutes or less) and work your way up to 20 minutes. Cool sun is recommended.
April 4, 2015
*my skin’s looking quite dry in these photos because I didn’t apply any emollients like coconut oil, shea butter or micro algae lotion before going out. It wasn’t really a conscious thing, I guess I just forgot lol.
I saved a gross photo for last… some extreme skin flakes… check it out if you dare! 😛
Someone on the itsan forum posted this link for this eye opening doc called Bought – the truth behind vaccines, big pharma, and your food. It’s all about the corruption in the medical and food industries. It’s only available for free until the 15th of March. Check it out if you can before the 15th! 🙂
“Your health is now brought to you by Wall Street. If you thought they hurt us with the banks, wait till you see what they’re doing to our health care…”
Thanks Lorraine Glover for the beautiful artwork!
Topical Steroid Withdrawal is a process that will not only transform your body for the better as you physically heal from the toxins of the steroid use, but it will also test you mentally and emotionally. Many warriors have gone through the trials of depression while healing and have found ways to cope, stay strong and to keep pressing on. I felt that it would be a great idea to reach out to those on the facebook groups, itsan.org forum, and to those who have already healed from eczema and get their accounts on how they got through the dark time in their lives.
There are many caregivers out there on the itsan.org forums sharing there stories, asking for advice and venting along with those who are suffering. I commend those who can be a stronghold for those going through topical steroid withdrawal. I know for myself, at the beginning stages of my healing, my mother was my rock who was there for me through all the ups and downs. She would express to me how helpless she would feel, in knowing that she couldn’t take this pain away from me, or even take on the pain herself. Through her love and encouragement, as well as the encouragement of my friends and family I kept pushing through, and I’m continuing to push through, no matter how agonizing it can be at times. A caregiver member on the itsan.org forums expressed so beautifully his side of this illness and portrayed it in a painting. I would like to share with you all his work Eternal Optimist…
My wife is 3 months into her withdrawals. I feel for everyone who has to go through this. In honor of my wife and all the countless others who have gone through this and are going through this I did this painting. It was very therapeutic for me to paint this.
When the one you hold most dear has been in chronic pain with no end in sight, lack of sleep and no sign of lasting help, can’t remember the last time there wasn’t any pain, rational thinking and reason have temporarily been itched away. Watching and listening to your most beloved moan and cry, with sights and sounds you wouldn’t wish on your worst enemy, claws at your very soul. When the once most positive, optimistic person you have ever met has lost all hope and has attempted to exit the stage. Sideline judges speak in shadows out of ignorance and cast reasons why, out of their houses made of glass. The raw grit of life won’t let you run. Selflessly giving, you are the Eternal Optimist for the other.
I’ve been checking out the International Steroid Addiction Network forums for a few months now and I always feel this strong sense of community and love whenever I check out a post. It’s great to have others who are going through the same difficulties as you share their experience, knowledge, and just give encouragement to keep pressing on. We all lift one another up, and this post shows that perfectly. I was so touched by the beautiful response that was given to a question about being self conscious and embarrassed about TSW, that I just had to share…